To the Editor, Drug provocation test (DPT) is considered the gold standard test to diagnose drug hypersensitivity reactions (DHR), in absence of contraindications. However, it may be very time consuming. The procedure usually consists in the administration of a medication with cautious incremental doses under close medical observation.1-4Vital sign measurements (e.g., blood pressure (BP), pulse) and surveillance of the patient’ symptoms and signs are usually performed several times during the entire procedure to capture and prevent as soon as possible any severe reaction. However, learned societies only set a frame for DPT performance and do not make specific recommendations about the type and rhythm of these measurements.1, 3, 4 In our center, data-driven DPT (i.e., based on patterns of reactions detected through Kaplan Meier curves) is performed in 4-7 step dosing for beta-lactams (BL),5 2-6 steps for nonsteroidal anti-inflammatory drugs (NSAID),6 3-4 steps for paracetamol,7 and 5-7 steps for fluoroquinolones (article in press), with time increments of 30 or 60 minutes (up to 3h for certain NSAID). The BL pattern is generally applied to DPTs for other drugs. Empirically, we considered the measurement of BP and pulse as mandatory and required before starting the DPT, before every incremental dose and at any time during the DPT if symptoms of a DHR occurred. We presumed this would ensure the best safety for patients undergoing DPT, particularly for those with immediate severe reactions, namely anaphylaxis with or without shock. However, the benefit of such an attitude in patients with non-immediate reactions or immediate non-severe reactions could be questioned and to the best of our knowledge, no study has been published on this issue. In addition, measurement of BP during ST is not common practice.During the past two decades of our center experience, based on clinical observation and previous analyses,8, 9 we observed that isolated symptoms and signs evocative of shock during drug allergy work-up are very rare. Patients usually presented those signs in conjunction with symptoms and signs from other systems, including mucocutaneous (CU), respiratory (RS), and gastrointestinal (GI). Therefore, we hypothesized that BP measurement could be reduced in number in some circumstances, according to risk stratification (that we presumed related to the patient’s individual situation and involved drug class). This retrospective analysis was then carried out in order to identify cases with symptoms and signs evocative of shock during drug allergy investigation in our center. The patients (or their parents, in case of children) gave their written informed consent at the time of the allergy work-up for their anonymous data to be used for research purposes.We conducted a retrospective analysis using data retrieved from the Drug Allergy and Hypersensitivity Database (DAHD) between January 1996 and June 2019 in the Allergy Unit of the University Hospital of Montpellier, France. Patients with suspicions of DHR who underwent drug allergy work-up and presented with symptoms and signs evocative of shock during the tests were included in the analysis. The search terms included: “malaise”, “hypotension”, “collapse”, “loss of consciousness”, and “unspecified cardiovascular problem”. Drug allergy work-up including skin test (ST) and DPT was performed according to the European Network of Drug Allergy (ENDA) recommendations.During the study period, 10 198 patients were tested with 53 059 single tests (a single test is defined as ST or DPT for an allergen). A total of 32 patients (0.3%) (9 males, mean age at tests of 37.0 ± 14.9 years) with 36 reactions (0.06%) who presented with the above mentioned cardiovascular (CV) signs/symptoms were identified (31 during DPT, 5 during ST). Antibiotics were the most frequent drug classes involved (47.2%), followed by NSAIDs (13.9%), and paracetamol (13.9%) (Supplementary Table 1 ). Among these reactions, 4 were found to be isolated CV signs/symptoms (3/11000 DPT (0.03%), and 1/42059 ST (0.002%), while CV with other systemic signs/symptoms were present in 32 reactions (88.9%). (Table 1 and Supplementary Text 1) Using retrospective analysis from the DAHD during the past 25 years, we have demonstrated that patients with CV symptoms and signs evocative of a severe immediate DHR (shock) during the drug allergy investigation are rare, namely 0.3% of all tested patients and 0.06% of all single tests. Amongst them, only 4 patients (0.04%) with 4 reactions (0.007%) were found to have isolated CV signs/symptoms. Whether these signs were markers of true DHR could be debatable for patients no. 1 (considering her multiple similar episodes, ruled out by further investigations) and no. 3 , while patient no. 4 developed anaphylactic shock during positive ST to BL drugs (meaning that the systemic symptoms were associated to positivity at the injection site). Therefore, only one case (patient no. 2) could be classified as having isolated CV signs/symptoms as an allergic reaction.Based on this analysis and previous analyses of patterns of reactivity and severity during DPT for different drug classes (e.g., BL, NSAIDs, paracetamol, quinolones), we propose criteria to reduce the frequency of BP measurements during DPT, according to risk stratification based on patient clinical history and drug class. Clinical history could be classified into three categories: immediate severe (high risk), immediate non-severe (low risk), and non-immediate non-severe (low risk) reactions (i.e., severe non-immediate reactions being classical contraindications to DPT).3 Regarding drug class, we based our risk stratification on previous studies tackling patterns of DPT reactions to BL, NSAIDs, paracetamol and quinolones showing that the frequency of anaphylaxis elicited by DPT was 15%, 10%, 25% and 20% respectively.5-7 For NSAIDs, the immediate non-severe reaction (e.g., urticaria, angioedema, rhino-conjunctivitis) is a typical clinical presentation and for such an index reaction, 90% of the positive DPT are benign cutaneous reactions (6). Thus, NSAIDs could be classified as low risk drug class. Therefore, the criteria of BP measurement could be categorized as in Table 2. Regarding our 4 patients with isolated CV symptoms, all of them would’ve been classified in the high-risk groups (patient no. 1 and no. 3 because of index history of immediate severe reaction, patient no. 2 and no. 4 because of the drug class).It could be argued that by reducing the number of CV vital signs measurements, the professional performing the DPT could be distracted from the very core of the allergy work-up, which is ensuring patient safety during the procedures. However, our study shows that isolated CV signs/symptoms are extremely rare during the drug allergy work-up performed according to safety recommendations (i.e., step-wise exposure to allergen). In contrast, the decrease in this technical workload could be beneficial to patients because physicians/nurses would then have more time to concentrate on patient questioning and reassurance during the tests. In addition, the reduction of this measurement could reduce the uncomfortable, or painful feeling of the BP measurement, particularly for young children.To the best of our knowledge, this is the first study specifically addressing the outcome of the BP measurement during drug allergy work-up in an evidence-based manner. Reporting and analyzing the rarity of cases with isolated CV signs/symptoms enabled us to propose 4 frames for BP measurement. In a prospective trial for 1 month, BP frequency could be reduced by 14.3% (range 10.3-26.5), alleviating the technical task and favoring the medical one instead. The prospective evaluation is ongoing in our center.In conclusion, patients with symptoms and signs evocative of shock are extremely rare during drug allergy work-up, therefore BP measurement could be reduced in number according to patient clinical history of DHR and drug class risk stratification.